RRML - Venous thromboembolism caused by testosterone abuse in a young man with previously undiagnosed genetic thrombophilia
AMLR

ISSN online: 2284-5623

ISSN-L: 1841-6624

Rejection rate (2020): 75%

Română English


Journal Metrics

Impact Factor 0.5
Five Year Impact Factor 0.5
JCI 0.12


Advanced search


Top 10 downloaded articles
- May 2024 -
 
A comprehensive review of Prof... 30
Romanian Review of Laboratory ... 17
The role of nitro oxidative fa... 16
Effect of Systemic Inflammator... 16
Diagnostic value of stress myo... 15
Evaluation of routine laborato... 14
Correlations of expressions of... 13
Monitoring the sensitivity of ... 12
Evaluation of cytotoxicity and... 11
Recomandarea comună EFLM-COLA... 10

Log in

Concept, Design & Programming
Dr. Adrian Man

   
 
Nr. 22(1)/2014 DOI:10.2478/rrlm-2014-0009
XML
TXT

Venous thromboembolism caused by testosterone abuse in a young man with previously undiagnosed genetic thrombophilia

Voichiţa Ileana Sîrbu, Irina Pintilie, Mihaela M Opriş


Abstract:

Venous thromboembolism (VTE) is a multifactorial disease; age, a prior history of deep vein thrombosis, cancer, surgery, obesity, prolonged immobility, pregnancy, oral contraceptive agents, thrombophilia, have been identified as major risk factors. Thrombophilia is a heritable or acquired prothrombotic state that increases the tendency to venous thromboembolism. The use of anabolic steroids is strongly linked to venous thromboembolism, due to their role in thrombus formation. We present a case of a venous thromboembolism in a 26-year old male who had undergone a testosterone abuse and had a previously undiagnosed genetic thrombophilia, with discussion upon literature regarding the heritable thrombophilia and prothrombotic effects of testosterone.

Keywords: venous thromboembolism,thrombophilia,testosterone

 
  PDF Download full text PDF
(412 KB)
     
 
How to cite
Sîrbu VI, Pintilie I, Opriş MM. Venous thromboembolism caused by testosterone abuse in a young man with previously undiagnosed genetic thrombophilia. Rev Romana Med Lab. 2014;22(1):63-8. DOI:10.2478/rrlm-2014-0009